Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Stability theorems for 2×2 hypermatrices

  • 42 Accesses

  • 3 Citations

Abstract

In this paper, stability properties of 2×2 hypermatrices of the form

$$\left[ {\begin{array}{*{20}c} { \in {\rm A} \in {\rm B}} \\ {CD} \\ \end{array} } \right]$$

are investigated, where ε is a small parameter. Stability theorems on these and similar matrices play an important role in the convergence analysis of certain numerical methods of mathematical programming and control theory, as pointed out in Refs. 1–3.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Miele, A.,Recent Advances in Gradient Algorithms for Optimal Control Problems, Journal of Optimization Theory and Applications, Vol. 17, pp. 361–430, 1975.

  2. 2.

    Evtushenko, Y.,Generalized Lagrange Multiplier Technique for Nonlinear Programming, Journal of Optimization Theory and Applications, Vol. 21, pp. 121–135, 1977.

  3. 3.

    Gerencsér, L.,On the Use of Stability Theory in the Design of Algorithms for Structured Nonlinear Optimization Problems, Problems of Control and Information Theory, Vol. 7, pp. 471–482, 1978.

  4. 4.

    Gantmacher, F. R.,The Theory of Matrices (in Russian), Nauka, Moscow, USSR, 1966.

Download references

Author information

Additional information

The author is indebted to Mrs. K. Hangos and Miss M. Kovács for the careful reading of the manuscript.

Communicated by R. E. Kalaba

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Gerencsér, L. Stability theorems for 2×2 hypermatrices. J Optim Theory Appl 35, 1–7 (1981). https://doi.org/10.1007/BF00934699

Download citation

Key Words

  • Mathematical programming
  • control theory
  • numerical methods
  • convergence theorems
  • stability theorems
  • discrete-time dynamical systems